Flood, Livingston
- When
- June 13, 11:00 PM CST to June 16, 6:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
20 feet above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The Grand River near Sumner crested at 34.20 feet, or 4.20 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 2:23 PM CST, 8 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 323 PM CDT SUN JUN 13 2004 .DISCUSSION... THE MAIN SURFACE BOUNDARY OF INTEREST IS CURRENTLY STRETCHED ACROSS THE KANSAS NEBRASKA BORDER EAST ACROSS EXTREME NORTHERN MISSOURI AND UP INTO SOUTHEAST IOWA THIS AFTERNOON. THE AIRMASS ACROSS EAX HAS HAD A DIFFICULT TIME RECOVERING FROM LAST NIGHTS COMPLEX...AND TEMPERATURES HAVE STRUGGLED TO GET INTO THE LOW 80S. DEWPOINTS ARE STILL IN THE LOW 60S FOR THE MOST PART. PER 18Z TOP RAOB...SEVERE THUNDERSTORM POTENTIAL DOES NOT LOOK GREAT SOUTH OF THE AFOREMENTIONED BOUNDARY. CAPES ARE UNDER 500 J/KG AND LIFTED INDICES ARE BARELY NEGATIVE. SO...ANTICIPATE THREAT WILL BE MAINLY ACROSS THE NORTHERN QUARTER OF THE FORECAST AREA IN THE VICINITY OF THE BOUNDARY...AND HAVE KEPT HIGHEST CHANCE POPS THERE. CURRENTLY MONITORING CONVECTION DEVELOPING ACROSS SOUTHWEST NEBRASKA AND NORTHEAST KANSAS ALONG THE QUASI-STATIONARY FRONT...WHICH IS EXPECTED TO REACH NORTHWEST MISSOURI LATE THIS AFTERNOON/EARLY EVENING DEPENDING ON HOW IT HOLDS TOGETHER ONCE IN ENCOUNTERS THE MORE STABLE AIRMASS TO ITS EAST. THIS SCENARIO LOOKS LESS FAVORABLE FOR HEAVY RAINFALL...ESPECIALLY WITH PWATS BELOW AN INCH. WILL MAINTAIN FLOOD WATCH HOWEVER...AS FFG VALUES ARE BETWEEN ONE HALF AND ONE INCH FOR THE MOST PART. THE FRONT IS FORECAST TO PUSH THROUGH THE FORECAST AREA ON MONDAY...AND WILL MAINTAIN CHANCE POPS DURING THE AFTERNOON AND NIGHTTIME HOURS. ANTICIPATE MORE SHOWERS AND THUNDERSTORMS ACROSS THE MISSOURI IOWA BORDER ON TUESDAY AND TUESDAY NIGHT AS SHORTWAVE ENERGY SLIDES ACROSS. THE FORECAST AREA IS UNDER AN UPPER LEVEL DIVERGENT ZONE ON WEDNESDAY AS A 250MB JET SLIDES BY TO THE NORTH AND A JET STREAK RIDES NORTHEAST TOWARD IT FROM THE SOUTHWEST. WITH A SURFACE FRONT TO PUSH SOUTH ACROSS EASTERN KANSAS AND MISSOURI...A FAVORABLE UPPER LEVEL WIND FIELD...AND SEVERAL SHORTWAVES FORECAST TO BE IN THE AREA...HAVE MAINTAINED THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY. HOW FAR SOUTH THIS FRONT WILL ADVANCE BEFORE LIFTING BACK TO THE NORTH REMAINS IN QUESTION. HAVE INTRODUCED CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY EVENING WITH THE BOUNDARY EXPECTED TO BE IN THE VICINITY ONCE AGAIN. MID TO LATE WEEK TEMPERATURES WILL DEPEND GREATLY ON THE POSITION OF THIS FRONT...SO HAVE MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES FOR THE TIME BEING. SCHMIT/STOFLET && .PREVIOUS DISCUSSION... 347 AM CDT... OUTFLOW AND ITS ASSOCIATED COLD POOL HAS SETTLED THROUGH AREA AFTER OVERNIGHT CONVECTION. RECOVERY WILL BE SLOW THIS MORNING WITH QUITE A BIT OF ANVIL CIRRUS OVER TOP OF FORECAST AREA. HOWEVER...SHOULD SEE A RAPID RECOVERY THIS AFTERNOON AS TRUE FRONT STAYS ACROSS NORTHWEST CORNER OF MISSOURI. THIS SHOULD SET THE STAGE FOR MORE DEVELOPMENT POSSIBLY STARTING BY LATE AFTERNOON AS CAP ERODES. WITH MODERATE RISK OUT...WILL MENTION POSSIBLE SEVERE STORMS WITH CONVECTION EXPECTED LATE THIS AFTERNOON AND TONIGHT. IN ADDITION...STORMS SHOULD ONCE AGAIN BE EFFICIENT RAIN PRODUCERS AND WITH PWAT STILL IN THE INCH TO INCH AND A HALF RANGE...POTENTIAL FOR FLOODING CONTINUES. ANOTHER COLD POOL OUTFLOW BOUNDARY SHOULD SETTLE SOUTH ACROSS REGION WITH THIS ACTIVITY...BUT TRUE FRONT WILL STAY FURTHER NORTH...MORE TIED TO THE STRONGER UPPER LEVEL FLOW. FOR MONDAY NIGHT...EXPECT TO SEE ANOTHER ROUND OF CONVECTION WITH THE FRONT IN NORTHERN MISSOURI...WITH MORE HEAVY RAIN POSSIBLE. TUESDAY AFTERNOON AND NIGHT...MAY SEE A BIT OF A BREAK FROM THE HEAVY RAIN ACTIVITY AS FRONT SETS UP A LITTLE FURTHER NORTH IN RESPONSE TO UPPER LEVEL FLOW RIDGING SLIGHTLY AS STRONGER SHORTWAVE DROPS INTO NORTHERN ROCKIES. WILL LEAVE SOME POPS IN THE NORTHERN PART OF FORECAST AREA DURING THE DAY ON TUESDAY AS MONDAY NIGHT STORMS WIND DOWN...BUT NOT EXPECTING TO SEE HEAVY RAIN...SO WILL CUT BACK ON THE LENGTH OF THE FLOOD WATCH JUST A BIT. PATTERN REMAINS ACTIVE EVEN INTO WEDNESDAY AS STRONGER NORTHERN STREAM WAVE MOVES PAST TO THE NORTH...AND HELPS TO FINALLY DRIVE FRONT THROUGH AREA. WILL PUT SOME POPS IN ON WEDNESDAY WITH THIS FRONT. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0 43>046...MOZ053>054. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT SUN JUN 13 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING HOURS AND CONTINUE INTO THE NIGHTTIME HOURS. ALTHOUGH THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHER CONCENTRATION OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND NORTH OF A SURFACE BOUNDARY STRETCHING ROUGHLY FROM ST JOSEPH TO BOONVILLE. THE PRIMARY SEVERE WEATHER THREATS EARLY IN THE EVENT WOULD BE LARGE HAIL AND DAMAGING WINDS...AND THEN HEAVY RAINFALL AS THE STORMS FORM INTO A COMPLEX. THE EXCESSIVE RAINFALL MAY LEAD TO ADDITIONAL FLOODING PROBLEMS DUE TO THE SATURATED GROUND CONDITIONS. AN OUTFLOW BOUNDARY FROM LAST NIGHTS THUNDERSTORM COMPLEX...CURRENTLY ACROSS WEST CENTRAL MISSOURI...WILL ALSO NEED TO BE MONITORED THIS AFTERNOON FOR POTENTIAL THUNDERSTORM DEVELOPMENT SOUTH OF THE AFOREMENTIONED SURFACE BOUNDARY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST FOR MONDAY AFTERNOON INTO TUESDAY MORNING AND AGAIN ON WEDNESDAY AND FRIDAY NIGHT. A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF NORTHEAST KANSAS AND NORTHWEST MISSOURI ON MONDAY WITH MORE STORMS POSSIBLE ALONG THIS BOUNDARY MONDAY AFTERNOON AND INTO TUESDAY MORNING. THERE WILL BE A CHANCE OF SEVERE STORMS WITH HAIL AND DAMAGING WINDS...AND MORE HEAVY RAINFALL WHICH MAY CREATE FLOODING PROBLEMS. THE FRONT SHOULD FINALLY BE PUSHED SOUTH ACROSS MISSOURI AND EASTERN KANSAS ON WEDNESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG IT. THE FRONT WILL CONTINUE TO LINGER ACROSS THE CENTRAL PLAINS...BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE OUTLOOK AREA. IT MAY ALSO BE NEEDED MAINLY FOR NORTHERN MISSOURI MONDAY AFTERNOON AND EVENING...AND THEN ACROSS THE ENTIRE OUTLOOK AREA ON WEDNESDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SCHMIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0749 PM TORNADO 1 W ELMO 40.52N 95.14W
06/13/2004 NODAWAY MO FIRE DEPT/RESCUE
BRIEF TOUCHDOWN JUST WEST OF ELMO
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL PICKERING 40.45N 94.84W
06/13/2004 1.75 INCH NODAWAY MO LAW ENFORCEMENT
&&
MJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 936 PM CDT SUN JUN 13 2004 MOZ001>004-011-140200- ATCHISON MO-GENTRY MO-HOLT MO-NODAWAY MO-WORTH MO- 936 PM CDT SUN JUN 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 461 HAS BEEN ALLOWED TO EXPIRE. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ATCHISON...GENTRY...HOLT...NODAWAY AND WORTH. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 18 E MARYVILLE 40.34N 94.87W
06/13/2004 1.00 INCH NODAWAY MO LAW ENFORCEMENT
TSTM WIND GUST 60-70MPH
0857 PM TSTM WND GST 5 N BETHANY 40.34N 94.03W
06/13/2004 60 MPH HARRISON MO AMATEUR RADIO
0939 PM TSTM WND GST 5 NW GALLATIN 39.96N 94.03W
06/13/2004 60 MPH DAVIESS MO AMATEUR RADIO
1026 PM HAIL 5 ENE CHULA 39.94N 93.38W
06/13/2004 0.88 INCH LIVINGSTON MO TRAINED SPOTTER
TREES DOWN
&&
DBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL PURDIN 39.95N 93.17W
06/13/2004 0.88 INCH LINN MO LAW ENFORCEMENT
&&
DBThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408626.